oalib
Search Results: 1 - 10 of 100 matches for " "
All listed articles are free for downloading (OA Articles)
Page 1 /100
Display every page Item
Ratio Monotonicity of Polynomials Derived from Nondecreasing Sequences  [PDF]
William Y. C. Chen,Arthur L. B. Yang,Elaine L. F. Zhou
Mathematics , 2010,
Abstract: The ratio monotonicity of a polynomial is a stronger property than log-concavity. Let P(x) be a polynomial with nonnegative and nondecreasing coefficients. We prove the ratio monotone property of P(x+1), which leads to the log-concavity of P(x+c) for any $c\geq 1$ due to Llamas and Mart\'{\i}nez-Bernal. As a consequence, we obtain the ratio monotonicity of the Boros-Moll polynomials obtained by Chen and Xia without resorting to the recurrence relations of the coefficients.
On the Combinatorics of the Boros-Moll Polynomials  [PDF]
William Y. C. Chen,Sabrina X. M. Pang,Ellen X. Y. Qu
Mathematics , 2008,
Abstract: The Boros-Moll polynomials arise in the evaluation of a quartic integral. The original double summation formula does not imply the fact that the coefficients of these polynomials are positive. Boros and Moll proved the positivity by using Ramanujan's Master Theorem to reduce the double sum to a single sum. Based on the structure of reluctant functions introduced by Mullin and Rota along with an extension of Foata's bijection between Meixner endofunctions and bi-colored permutations, we find a combinatorial proof of the positivity. In fact, from our combinatorial argument one sees that it is essentially the binomial theorem that makes it possible to reduce the double sum to a single sum.
Branden's Conjectures on the Boros-Moll Polynomials  [PDF]
William Y. C. Chen,Donna Q. J. Dou,Arthur L. B. Yang
Mathematics , 2012,
Abstract: We prove two conjectures of Br\"{a}nd\'{e}n on the real-rootedness of polynomials $Q_n(x)$ and $R_n(x)$ which are related to the Boros-Moll polynomials $P_n(x)$. In fact, we show that both $Q_n(x)$ and $R_n(x)$ form Sturm sequences. The first conjecture implies the 2-log-concavity of $P_n(x)$, and the second conjecture implies the 3-log-concavity of $P_n(x)$.
The Reverse Ultra Log-Concavity of the Boros-Moll Polynomials  [PDF]
William Y. C. Chen,Cindy C. Y. Gu
Mathematics , 2008,
Abstract: We prove the reverse ultra log-concavity of the Boros-Moll polynomials. We further establish an inequality which implies the log-concavity of the sequence $\{i!d_i(m)\}$ for any $m\geq 2$, where $d_i(m)$ are the coefficients of the Boros-Moll polynomials $P_m(a)$. This inequality also leads to the fact that in the asymptotic sense, the Boros-Moll sequences are just on the borderline between ultra log-concavity and reverse ultra log-concavity. We propose two conjectures on the log-concavity and reverse ultra log-concavity of the sequence $\{d_{i-1}(m) d_{i+1}(m)/d_i(m)^2\}$ for $m\geq 2$.
Partially 2-Colored Permutations and the Boros-Moll Polynomials  [PDF]
William Y. C. Chen,Sabrina X. M. Pang,Ellen X. Y. Qu
Mathematics , 2010,
Abstract: We find a combinatorial setting for the coefficients of the Boros-Moll polynomials $P_m(a)$ in terms of partially 2-colored permutations. Using this model, we give a combinatorial proof of a recurrence relation on the coefficients of $P_m(a)$. This approach enables us to give a combinatorial interpretation of the log-concavity of $P_m(a)$ which was conjectured by Moll and confirmed by Kauers and Paule.
2-Log-concavity of the Boros-Moll Polynomials  [PDF]
William Y. C. Chen,Ernest X. W. Xia
Mathematics , 2010,
Abstract: The Boros-Moll polynomials $P_m(a)$ arise in the evaluation of a quartic integral. It has been conjectured by Boros and Moll that these polynomials are infinitely log-concave. In this paper, we show that $P_m(a)$ is 2-log-concave for any $m\geq 2$. Let $d_i(m)$ be the coefficient of $a^i$ in $P_m(a)$. We also show that the sequence $\{i (i+1)(d_i^{\,2}(m)-d_{i-1}(m)d_{i+1}(m))\}_{1\leq i \leq m}$ is log-concave. This leads another proof of Moll's minimum conjecture.
Interlacing Log-concavity of the Boros-Moll Polynomials  [PDF]
William Y. C. Chen,Larry X. W. Wang,Ernest X. W. Xia
Mathematics , 2010,
Abstract: We introduce the notion of interlacing log-concavity of a polynomial sequence $\{P_m(x)\}_{m\geq 0}$, where $P_m(x)$ is a polynomial of degree m with positive coefficients $a_{i}(m)$. This sequence of polynomials is said to be interlacing log-concave if the ratios of consecutive coefficients of $P_m(x)$ interlace the ratios of consecutive coefficients of $P_{m+1}(x)$ for any $m\geq 0$. Interlacing log-concavity is stronger than the log-concavity. We show that the Boros-Moll polynomials are interlacing log-concave. Furthermore we give a sufficient condition for interlacing log-concavity which implies that some classical combinatorial polynomials are interlacing log-concave.
Derivation of an integral of Boros and Moll via convolution of Student t-densities  [PDF]
Christian Berg,Christophe Vignat
Mathematics , 2010,
Abstract: We show that the evaluation of an integral considered by Boros and Moll is a special case of a convolution result about Student t-densities obtained by the authors in 2008.
A Proof of Moll's Minimum Conjecture  [PDF]
William Y. C. Chen,Ernest X. W. Xia
Mathematics , 2009,
Abstract: Let $d_i(m)$ denote the coefficients of the Boros-Moll polynomials. Moll's minimum conjecture states that the sequence $\{i(i+1)(d_i^2(m)-d_{i-1}(m)d_{i+1}(m))\}_{1\leq i \leq m}$ attains its minimum with $i=m$. This conjecture is a stronger than the log-concavity conjecture proved by Kausers and Paule. We give a proof of Moll's conjecture by utilizing the spiral property of the sequence $\{d_i(m)\}_{0\leq i \leq m}$, and the log-concavity of the sequence $\{i!d_i(m)\}_{0\leq i \leq m}$.
An explicit formula for the linearization coefficients of Bessel polynomials  [PDF]
Mohamed Jalel Atia,Jiang Zeng
Mathematics , 2011,
Abstract: We prove a single sum formula for the linearization coefficients of the Bessel polynomials. In two special cases we show that our formula reduces indeed to Berg and Vignat's formulas in their proof of the positivity results about these coefficients (Constructive Approximation, 27(2008), 15-32). As a bonus we also obtain a generalization of an integral formula of Boros and Moll (J. Comput. Appl. Math. 106 (1999), 361-368).
Page 1 /100
Display every page Item


Home
Copyright © 2008-2017 Open Access Library. All rights reserved.